Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 24, NWS Pocatello, ID

June 18, 2013

NWS Pocatello, ID issued this wind advisory at Jun 18, 2013, 9:41 PM MDT. It took effect at Jun 18, 2013, 10:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2013, 9:41 PM MDT (03:41 UTC)
In effect from
Jun 18, 2013, 10:00 PM MDT
Expired
Jun 19, 2013, 8:35 AM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WWUS75 KPIH 190341
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
941 PM MDT TUE JUN 18 2013

IDZ022-191230-
/O.NEW.KPIH.WI.Y.0024.130619T0400Z-130619T1500Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
941 PM MDT TUE JUN 18 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT WEDNESDAY. 

* TIMING...THROUGH 9 AM MDT WEDNESDAY.

* WINDS...WEST WINDS 25 TO 35 MPH. 

* LOCATIONS INCLUDE...OAKLEY AND INTERSTATE 84 FROM SUBLETT AND
  IDAHOME TO THE JUNCTION AT INTERSTATE 86.

* IMPACTS...STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES ON
  INTERSTATE 84 FROM SUBLETT TO THE INTERSTATE 86 JUNCTION AND
  AREAS OF BLOWING DUST REDUCING VISIBILITY TO NEAR ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-021-191230-
/O.CON.KPIH.WI.Y.0023.130619T1800Z-130620T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
941 PM MDT TUE JUN 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY. 

* TIMING...NOON MDT WEDNESDAY THROUGH 900 PM MDT WEDNESDAY

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS  ...
  IDAHO FALLS...REXBURG...INL COMPLEX. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH 
  PROFILE VEHICLES AND TRAILERS. REDUCED VISIBILITIES DUE TO 
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
409 
WWUS75 KPIH 190859
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
259 AM MDT WED JUN 19 2013

IDZ022-191500-
/O.CON.KPIH.WI.Y.0024.000000T0000Z-130619T1500Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
259 AM MDT WED JUN 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TIMING...THROUGH 9 AM THIS MORNING.

* WINDS...WEST WINDS 25 TO 35 MPH.

* LOCATIONS INCLUDE...OAKLEY AND INTERSTATE 84 FROM SUBLETT AND 
  IDAHOME TO THE JUNCTION AT INTERSTATE 86. 

* IMPACTS...STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES ON 
  INTERSTATE 84 FROM SUBLETT TO THE INTERSTATE 86 JUNCTION AND 
  AREAS OF BLOWING DUST REDUCING VISIBILITY TO NEAR ONE MILE AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-021-192100-
/O.CON.KPIH.WI.Y.0023.130619T1800Z-130620T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
259 AM MDT WED JUN 19 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* TIMING...NOON THROUGH 9 PM MDT WEDNESDAY

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS  ...
  IDAHO FALLS...REXBURG...INL COMPLEX. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH 
  PROFILE VEHICLES AND TRAILERS. REDUCED VISIBILITIES DUE TO 
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
559 
WWUS75 KPIH 191435
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
835 AM MDT WED JUN 19 2013

IDZ022-191545-
/O.CAN.KPIH.WI.Y.0024.000000T0000Z-130619T1500Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
835 AM MDT WED JUN 19 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTH CENTRAL HHIGHLANDS. 


$$

IDZ020-021-192245-
/O.CON.KPIH.WI.Y.0023.130619T1800Z-130620T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
835 AM MDT WED JUN 19 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* TIMING...NOON THROUGH 9 PM MDT WEDNESDAY

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS  ...
  IDAHO FALLS...REXBURG...INL COMPLEX. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH 
  PROFILE VEHICLES AND TRAILERS. REDUCED VISIBILITIES DUE TO 
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 18, 1:54 PM MDT, 7 hours 47 minutes earlier.

Area forecast discussion, Jun 18, 1:54 PM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
154 PM MDT TUE JUN 18 2013

...DISCUSSION...A DEEP UPPER LOW WILL MOVE INTO THE PAC NW TONIGHT
AND BRING A SIGNIFICANT CHANGE TO THE FCST AREA WED THRU FRI.
SHOWERS AND A FEW TSTMS WILL DEVELOP THIS AFTN OVER THE CENTRAL
MTNS AND BECOME MORE WIDESPREAD OVERNIGHT. A COLD FRONT IS
EXPECTED TO PASS THRU EASTEREN ID BY LATE WED MORN. THIS WILL
BRING IN MUCH COOLER AIR ALONG WITH STRONG WINDS FOR WED AFTN AND
EVE. NAM GUIDANCE PUSHES WINDS INTO THE ADVISORY LEVEL...WHILE THE
GFS FALLS SHORT. BASED ON THE STRENGTH OF THE UPPER WINDS AND THE
COLD ADVECTION...WILL GO AHEAD WITH A WIND ADVISORY FOR THE MID
AND UPPER SNAKE PLAIN.

SHOWERS AND TSTMS WILL CONTINUE OVER THE NORTHERN MTNS INTO WED
EVE. PRECIP AMOUNTS MAY BE HIGH ENOUGH TO CAUSE SOME PROBLEMS IN
THE BURN AREAS IN NORTHERN CUSTER CO. ISOLD SHOWERS AND TSTMS MAY
POP UP WED AFTN/EVE OVER THE SOUTHERN HIGHLANDS. AT THIS TIME...
IT LOOKS LIKE THE SNAKE PLAIN/EASTERN MAGIC VALLEY WILL REMAIN
DRY. PRECIP WILL TAPER OFF OVERNIGHT WED AS THE UPPER LOW MOVES
SLOWLY TO THE EAST. SCATTERED SHOWERS WILL LINGER OVER THE
NORTHERN MTNS INTO FRI AS THE UPPER LOW TAKES ITS TIME MOVING OUT
OF ID. THE NAM MOVES THE LOW OUT MUCH SOONER...BUT THE GFS AND THE
ECMWF SAY OTHERWISE. A MINOR UPPER RIDGE MOVES INTO THE PAC NW BY
SAT EVE...AND REMAINS INTO SUNDAY BEFORE FLATTENING INTO MORE
ZONAL FLOW. THIS WILL RESULT IN DRY CONDTIONS AND WARMER TEMPS SAT
AND SUN...BUT THE ZONAL FLOW SHOULD BRING IN PAC MOISTURE. THIS
WILL INCREAST THE CHANCES FOR PRECIP MON THRU TUE IN THE CENTRAL
MTNS. HEDGES

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL INTO THIS EVENING.  EXPECT
ISOLATED POCKETS OF LATE AFTERNOON HIGH-BASED CONVECTION OVER HIGHER
TERRAIN...AND WIND GUSTS MAY AGAIN BE ERRATIC AND STRONG WITH
POTENTIAL FOR LOCALIZED GUSTS UP TO 40KTS. MOISTURE MOVES INTO THE
CENTRAL MOUNTAINS TONIGHT AS A COLD FRONT CROSSES THE REGION
OVERNIGHT WITH SOME POCKETS OF MVFR. MOST LIKELY AREA FOR
PRECIPITATION WILL BE IN THE CENTRAL MOUNTAINS AFTER 06Z. DSH

&&

.FIRE WEATHER...
.FIRE WEATHER...PACNW UPPER LOW MOVES FURTHER INLAND TONIGHT INTO
WEDNESDAY. POCKETS OF DRY CONVECTION POSSIBLE LATE THIS AFTERNOON
OVER HIGHER ELEVATIONS. A COLD FRONT SLIDES ACROSS THE REGION
OVERNIGHT...WITH THE POTENTIAL FOR SIGNIFICANT PRECIP IN THE CENTRAL
MOUNTAINS LATE TONIGHT INTO WEDNESDAY. STRONG WINDS WILL DEVELOP ON
WEDNESDAY AND MUCH COOLER TEMPERATURES AND A CORRESPONDING RISE IN
DAYTIME HUMIDITY. DSH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TO 9 PM MDT WEDNESDAY IDZ020-021.

&&
Hazardous weather outlook, Jun 18, 3:43 AM MDT, 17 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
343 AM MDT TUE JUN 18 2013

IDZ017>025-031-032-190945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
343 AM MDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATER TODAY. ISOLATED
ACTIVITY IS POSSIBLE ACROSS THE UPPER SNAKE HIGHLANDS
AND NEAR CITY OF ROCKS...WITH A MUCH BETTER CHANCE IN THE CENTRAL
MOUNTAINS. STRONGER STORMS THROUGH THIS EVENING MAY PRODUCE WINDS
IN EXCESS OF 45 MPH. OVERNIGHT...LOCALLY HEAVY DOWNPOURS ARE
WEST OF A CHALLIS TO GALENA SUMMIT LINE. THE POTENTIAL IS THERE
FOR LOCALIZED FLOODING AND SLIDES FOR THE HALSTEAD AND MUSTANG BURN
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE CENTRAL
MOUNTAINS THROUGHOUT THE DAY...WITH A SLIGHT CHANCE IN THE
AFTERNOON AND EVENING ACROSS THE MOUNTAINS EXCEPT FOR NEAR BEAR
LAKE. GUSTY DOWNBURST WINDS ARE POSSIBLE WITH MOST STORMS...WITH
SOME SMALL HAIL EXPECTED ACROSS THE NORTH. LOCALLY HEAVY RAINFALL
WILL CONTINUE TO POSE POTENTIAL ISSUES FOR THE MUSTANG AND
HALSTEAD BURN AREAS THROUGH THE DAY.

GUSTY WINDS AND COOLER TEMPERATURES WILL ACCOMPANY A COLD FRONT
TOMORROW. A LAKE WIND ADVISORY IS LIKELY NEEDED FOR AMERICAN FALLS
RESERVOIR AND POSSIBLY A WIND ADVISORY FOR THE UPPER SNAKE PLAIN.
DUE TO COOLER TEMPERATURES...LIGHT SNOW IS POSSIBLE AT TIMES
ACROSS THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jun 18, 5:01 PM MDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
501 PM MDT TUE JUN 18 2013

IDZ019-190000-
TETON ID-MADISON ID-FREMONT ID-
501 PM MDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
  EXTREME NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN TETON COUNTY IN SOUTHEAST IDAHO

UNTIL 600 PM MDT

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SQUIRREL AND DRUMMOND...MOVING NORTHEAST AT
10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SQUIRREL...

LAT...LON 4387 11134 4399 11153 4430 11125 4415 11108
      4414 11108 4414 11106 4412 11103 4402 11104
TIME...MOT...LOC 2257Z 222DEG 8KT 4400 11135

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:48 PM MDTSpecial Weather StatementPIHBingham42 min
Jun 19, 2:01 PM MDTSpecial Weather StatementPIHBlaine, Cassia, Lincoln, Minidoka44 min
Jun 19, 2:27 PM MDTSpecial Weather StatementPIHBingham48 min
Jun 19, 2:30 PM MDTSpecial Weather StatementPIHCassia45 min
Jun 19, 2:47 PM MDTSpecial Weather StatementPIHBlaine43 min
Jun 19, 2:59 PM MDTSpecial Weather StatementPIHOneida, Power46 min
Jun 19, 3:05 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida, Power40 min
Jun 19, 3:43 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville47 min
Jun 19, 3:49 PM MDTSevere Thunderstorm WarningPIHBlaine, Butte41 min
Jun 19, 4:00 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Jefferson, Madison45 min
Jun 19, 4:01 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Jefferson, Madison44 min
Jun 19, 4:04 PM MDTHigh Wind WarningPIH3 hr

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.